Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 12, NWS Des Moines, IA

June 1, 2010Dallas County, Guthrie County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 1, 2010, 7:33 PM CDT for Dallas County, Guthrie County, Iowa. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2010, 7:33 PM CDT (00:33 UTC)
Expired
Jun 1, 2010, 11:32 PM CDT
In force
4 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 66 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 8:53 PM CDTHEAVY RAIN 44 N Guthrie Center, IATOTAL RAINFALL SINCE ABOUT 530 PM CDT.
Jun 1, 9:00 PM CDTHEAVY RAIN 44 N Guthrie Center, IADELAYED REPORT. ESTIMATED FROM RAIN GAUGE AROUND 900 PM. FIELDS INUNDATED WITH WATER.
Jun 1, 9:30 PM CDTFLASH FLOOD3 W Guthrie Center, IASEELY CREEK OUT OF ITS BANK NEAR CONFLUENCE WITH THE SOUTH RACCOON. A FEW ROADS INUNDATED A FEW FEET BY THE RISING WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 117 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WGUS53 KDMX 020033
FFWDMX
IAC049-077-020630-
/O.NEW.KDMX.FF.W.0012.100602T0033Z-100602T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
733 PM CDT TUE JUN 1 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  WESTERN DALLAS COUNTY IN CENTRAL IOWA...

* UNTIL 130 AM CDT

* AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. EXPECT 2 TO 4 INCHES OF RAIN WITH THIS THUNDERSTORM   
  COMPLEX.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GUTHRIE CENTER...PANORA AND PERRY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4186 9475 4186 9423 4185 9410 4150 9410
      4151 9471 4160 9470 4160 9476

$$

DONAVON
4 follow-up statements
985 
WGUS73 KDMX 020050
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
750 PM CDT TUE JUN 1 2010

IAC049-077-020630-
/O.CON.KDMX.FF.W.0012.000000T0000Z-100602T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-DALLAS IA-
750 PM CDT TUE JUN 1 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN DALLAS AND
GUTHRIE COUNTIES UNTIL 130 AM CDT...

AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA. EXPECT 2 TO 4 INCHES OF RAIN WITH THIS THUNDERSTORM COMPLEX. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GUTHRIE
CENTER...PANORA AND PERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4186 9475 4186 9423 4185 9410 4150 9410
      4151 9471 4160 9470 4160 9476

$$

BEERENDS
892 
WGUS73 KDMX 020200
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT TUE JUN 1 2010

IAC049-077-020630-
/O.CON.KDMX.FF.W.0012.000000T0000Z-100602T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-DALLAS IA-
900 PM CDT TUE JUN 1 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN DALLAS AND
GUTHRIE COUNTIES UNTIL 130 AM CDT...

AT 858 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT MINOR 
FLOODING WAS OCCURRING WEST AND NORTHWEST OF GUTHRIE CENTER.  
DITCHES WERE FILLING UP AND MINOR FLOODING HAD REACHED SOME OF THE 
ROADS BETWEEN GUTHRIE CENTER AND SPRINGBROOK.  SPOTTY REPORTS OF 
BASEMENT FLOODING WERE ALSO RECEIVED.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GUTHRIE
CENTER...PANORA AND PERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4186 9475 4186 9423 4185 9410 4150 9410
      4151 9471 4160 9470 4160 9476

$$
277 
WGUS73 KDMX 020309
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1009 PM CDT TUE JUN 1 2010

IAC049-077-020630-
/O.CON.KDMX.FF.W.0012.000000T0000Z-100602T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-DALLAS IA-
1009 PM CDT TUE JUN 1 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN DALLAS AND
GUTHRIE COUNTIES UNTIL 130 AM CDT...

AT 1006 PM CDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY 
HEAVY RAINFALL ACROSS THE WARNED AREA.  A TRAINED SPOTTER FOUR MILES 
NORTH OF GUTHRIE CENTER ESTIMATED AROUND FOUR INCHES OF RAIN HAD 
FALLEN THIS EVENING AS OF 900 PM WITH ADDITIONAL LIGHT RAIN IN 
PROGRESS.  JUST BEFORE 1000 PM...THE GUTHRIE COUNTY SHERIFF REPORTED 
SIMILAR RAINFALL AMOUNTS ACROSS THE COUNTY.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GUTHRIE
CENTER...PANORA AND PERRY.

DAVIDS CREEK...FROST CREEK...LONE GROVE CREEK...BRUSHY CREEK AND 
OTHER SMALLER TRIBUTARIES OF THE SOUTH AND MIDDLE RACCOON RIVERS MAY 
EXPERIENCE FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4186 9475 4186 9423 4185 9410 4150 9410
      4151 9471 4160 9470 4160 9476

$$

SMALL
617 
WGUS73 KDMX 020432
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1132 PM CDT TUE JUN 1 2010

IAC049-077-020445-
/O.CAN.KDMX.FF.W.0012.000000T0000Z-100602T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-DALLAS IA-
1132 PM CDT TUE JUN 1 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN DALLAS AND
GUTHRIE COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT.  ALTHOUGH SPOTTERS AND THE GUTHRIE 
COUNTY SHERIFF HAD SEVERAL REPORTS OF FOUR INCH RAINFALLS TUESDAY 
EVENING...NO FLOODING HAS BEEN REPORTED.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4186 9475 4186 9423 4185 9410 4150 9410
      4151 9471 4160 9470 4160 9476

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:45 PM CDT, 48 minutes earlier.

Area forecast discussion, Jun 1, 6:45 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT TUE JUN 1 2010

.SHORT TERM /TONIGHT/...
TSRA DVLPMT WELL UNDERWAY WITH TWO AREAS OF CONCERN.  THE FIRST IS
THE SUPERCELLULAR DVLPMT NEAR THE CDFNT.  OTR AREA IS IN THE RICHER
AIR OVR E CNTRAL NEBRASKA AND NOT MOVG INTO WRN IA.  THE TWO WILL
MERGE WITH TIME AND GRADU SLIP SEWD.  TRIED TO TIME SVR WX IN THE
ZNS WITH THE EXPECTED DVLPMT.  DECREASED SVR THREAT AFT MIDN AND
DROPPED MUCH OF THE THUNDER OVR THE NW AFT MIDN AS WELL.  NO MAJOR
DEVIATION FROM MOS AS FAR AS TEMPS AREA CONCERNED.  WENT STRAIGHT
CAT ON POPS HOWEVER.  CONSIDERED GOING WITH A FFA WITH HVY PCPN
XPCTD...BUT AREAS MOST LKLY TO GET THE MOST RAFL HAVE 3 HR VALUES IN
THE 2.5 TO 4 INCH RANGE.  WOULDN/T RULE OUT FLASH FLOODING...BUT IF
IT DOES OCCUR IT SHOULD BE LOCALIZED.

.DISCUSSION /WEDNESDAY THROUGH TUESDAY/...
PATTERN EXPECTED TO REMAIN PROGRESSIVE THROUGH MOST OF THE PERIOD
WITH SHORTWAVES EMBEDDED IN THE WESTERLIES. PERIOD SHOULD BEGIN WITH
RESIDUAL SHOWERS AND THUNDERSTORMS LINGERING FROM OVERNIGHT
CONVECTION. SEVERE THREAT WILL LIKELY BE DIMINISHED TOMORROW...BUT A
SLIGHT RISK IS STILL IN EFFECT OVER EXTREME SOUTHERN IOWA WHERE
MUCAPE VALUES ARE OVER 4000 J/KG. MODELS INDICATING RIDGING ALOFT
THURSDAY...ALLOWING FOR GRADUAL CLEARING THROUGH THE DAY.  GFS/GEM
DEVELOP A LOW PRESSURE CENTER IN THE WESTERN GREAT LAKES TRAILING A
COLD FRONT ACROSS THE CWA FRI AFTN. ECMWF DEVELOPS THE LOW OVER
EASTERN NEBRASKA AT THE SAME TIME. THUS..HELD ON TO HIGHER POPS FOR
FRIDAY. GENERAL RIDGING IS EXPECTED OVER THE WEEKEND...BUT SOME
UNCERTAINTIES ARISE IN TIMING MINOR SHORTWAVES TRAVERSING THE RIDGE.
MUCAPES OVER SOUTHERN IOWA APPROACH 3700 J/KG SO KEPT CHANCE POPS
FOR SATURDAY. MODELS INDICATING DRIER CONDITIONS FOR SUNDAY AND
MONDAY THOUGH THE PATTERN SEEMS TO AMPLIFY LATE IN THE PERIOD WITH
RIDGING OVER THE ROCKIES AND A TROUGH OVER THE ATLANTIC COAST. THIS
PUTS IOWA IN A NORTHWEST FLOW PATTERN AND AM KEEPING SLIGHT POPS
OVER CWA FOR NOW.

&&

.AVIATION...
02/00Z...TRICKY SETUP ACROSS THE STATE TONIGHT...WITH STRONG
THUNDERSTORM ACTIVITY IN PLACE ACROSS MUCH OF THE AREA. STRONGEST
THUNDERSTORM ACTIVITY EXPECTED TO IMPACT KDSM AND KOTM THIS EVENING
TOWARD MIDNIGHT. STILL HAVE SOME SHOWER ACTIVITY WITH EMBEDDED
ISOLATED THUNDERSTORMS TO IMPACT KMCW...KFOD...AND KALO. ALL
ACTIVITY EXPECTED TO PUSH OUT OF THE AREA IN THE EARLY MORNING
HOURS. ANOTHER ROUGH OF SHOWERS...WITH A FEW THUNDERSTORMS POSSIBLE
INTO WEDNESDAY ACROSS THE ENTIRE AREA. HIGHLIGHTED THIS THREAT WITH
VCSH...WITH THE MAIN FOCUS ON TONIGHTS ACTIVITY FOR NOW. STRONG
WINDS/HAIL POSSIBLE AT KDSM AND KOTM...BUT OTHERWISE OVERALL SEVERE
THREATS LOWER ACROSS THE NORTH.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MS
LONG TERM...HINSBERGER
AVIATION...BEERENDS
Hazardous weather outlook, Jun 1, 3:53 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT TUE JUN 1 2010

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-022100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
353 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS NORTHERN AND
WESTERN IOWA AND SHOULD PROGRESS THROUGH THE STATE TONIGHT. SOME OF
THESE STORMS WILL LIKELY BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND POSSIBLY A TORNADO. HEAVY RAINS MAY ALSO OCCUR WITH
THE POTENTIAL FOR LOCALIZED FLASH FLOODING AS RAINFALL RATES COULD
REACH ONE TO TWO INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS MAY LINGER INTO WEDNESDAY...ESPECIALLY
CENTRAL AND SOUTH...WITH A SLIGHT CHANCE OF A SEVERE STORM
SOUTHEAST EARLY WEDNESDAY. LARGE HAIL AND DAMAGING WINDS WOULD BE THE
THREATS.

OTHER CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST FRIDAY
THROUGH TUESDAY. THE SEVERE WEATHER POTENTIAL IS RELATIVELY LOW FOR
THE MOMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON
NORTHWEST...AND AREA WIDE TONIGHT. REPORTS OF FLOODING AND HEAVY
RAIN ARE APPRECIATED AS WELL.

In the hours before

Local storm report, Jun 1, 5:29 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             NE ARISPE               40.95N 94.22W
06/01/2010  E1.75 INCH       UNION              IA   TRAINED SPOTTER

            DELAYED REPORT.

&&

ZOGG
Local storm report, Jun 1, 6:21 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     4 N WILLIAMSON          41.15N 93.25W
06/01/2010  E50 MPH          LUCAS              IA   EMERGENCY MNGR

&&

ZOGG
Local storm report, Jun 1, 6:55 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
655 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             GUTHRIE CENTER          41.68N 94.50W
06/01/2010  E0.88 INCH       GUTHRIE            IA   LAW ENFORCEMENT

            FEW NICKEL MIXED WITH DIME AND PEA

&&

JB
Local storm report, Jun 1, 7:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
708 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     TSTM WND GST     4 WSW EDDYVILLE         41.13N 92.69W
06/01/2010  E60 MPH          MONROE             IA   TRAINED SPOTTER

            HEAVY RAIN AS WELL.

&&

BEERENDS
Local storm report, Jun 1, 7:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
726 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HEAVY RAIN       ATLANTIC                41.40N 95.01W
06/01/2010  M0.67 INCH       CASS               IA   LAW ENFORCEMENT

            RAINFALL AMOUNT IS IN THE LAST 15 MINUTES. WATER IS
            CURB-HIGH ALONG HIGHWAY 6.

&&

JH
Local storm report, Jun 1, 7:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
730 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     NON-TSTM WND GST S OTTUMWA AIRPORT       41.11N 92.45W
06/01/2010  M61 MPH          WAPELLO            IA   OFFICIAL NWS OBS

0721 PM     TSTM WND GST     S OTTUMWA AIRPORT       41.11N 92.45W
06/01/2010  M61 MPH          WAPELLO            IA   OFFICIAL NWS OBS

&&

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:12 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk48 min
Jun 1, 7:15 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wapello45 min
Jun 1, 7:29 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Union46 min
Jun 1, 7:42 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor48 min
Jun 1, 7:58 PM CDTTornado WarningDMXAdair, Clarke, Madison, Union32 min
Jun 1, 8:10 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Warren50 min
Jun 1, 8:14 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union46 min
Jun 1, 8:22 PM CDTSevere Thunderstorm WarningDMXTaylor38 min
Jun 1, 8:36 PM CDTTornado WarningDMXMadison, Warren24 min
Jun 1, 8:46 PM CDTSevere Thunderstorm WarningDMXRinggold44 min
Jun 1, 8:47 PM CDTRiver Flood WarningDMXWapello16 hr
Jun 1, 8:47 PM CDTTornado WarningDMXClarke, Decatur, Lucas, Wayne28 min
Jun 1, 9:02 PM CDTTornado WarningDMXMarion, Warren28 min
Jun 1, 9:11 PM CDTAreal Flood AdvisoryDMXClarke, Decatur, Lucas, Ringgold, Union, Wayne3 hr
Jun 1, 9:13 PM CDTTornado WarningDMXClarke, Decatur, Lucas, Wayne32 min
Jun 1, 9:19 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold41 min
Jun 1, 9:30 PM CDTTornado WarningDMXMahaska, Marion30 min
Jun 1, 9:45 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne45 min
Jun 1, 9:49 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello41 min
Jun 1, 10:02 PM CDTSevere Thunderstorm WarningDMXMahaska28 min
Jun 1, 10:28 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wapello36 min

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.